Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 223, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 24, 2015, 10:11 PM CST for Saint Louis County, City of Saint Louis, Missouri; Saint Clair County, Illinois. It took effect at Dec 27, 2015, 2:24 AM CST. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 10:11 PM CST (04:11 UTC)
- In effect from
- Dec 27, 2015, 2:24 AM CST
- Expired
- Jan 6, 2016, 8:25 PM CST
- In force
- 11 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at St. Louis (EADM7). The gauge peaked at 42.52 ft at Jan 1, 2016, 3:00 AM CST.
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07010000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 24, 6:32 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 24, 6:32 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 632 PM CST THU DEC 24 2015 .SHORT TERM: (Through Late Tonight) Issued at 342 PM CST Thu Dec 24 2015 Low-mid level WAA and MCON along with frontogenetic forcing resulted in an elongated region of light rain earlier today across central and northeast MO. This regime is occurring in advance of a low- amplitude disturbance which is dampening and now located in western MO. Overall forcing has diminished and shifted to the northeast of the CWA and only a narrow elongated ribbon of light rain still persists in west central IL. Present indications is this will also diminish and shift to the northeast the remainder of the afternoon and early evening as the disturbance aloft and associated surface cold front push east. There are some indications in the HRRR and GFS that a new narrow band of precipitation may try to develop this evening somewhere in the SE/EC MO into SW IL region in response to a new region of low level MCON. I have add a slight chance of light rain in SW IL this evening to account for this and some sprinkles further west. Otherwise expecting several waves of clouds tonight with current mid clouds and maybe a period of low clouds up north. SREF probs and HRRR also suggesting some potential for fog from across northern/central MO into western IL overnight. I added a mention of patchy fog in this region, but the overall pattern in post-frontal air mass with building surface high pressure is at first glance not one typically associated with a lot of fog. Glass .LONG TERM: (Friday through Next Thursday) Issued at 342 PM CST Thu Dec 24 2015 (Friday) Overall, it looks like a fairly tranquil Christmas Day across the area. Models continue to hint at WAA along the stalled frontal boundary to our south generating an axis of convection from AR into the lower Ohio Valley, with our far southern counties on the very northern fringes of this activity. The 12z solutions have the axis of this activity just south of our area, but since the last few model cycles have wobbled a bit with the north/south placement of this precip, I've maintained some very low PoPs over our far southern counties. Otherwise, it still appears tranquil conditions are on tap for the region, with temperatures maintaining the very mild levels that have been commonplace this December. Highs are expected to range from the middle and upper 40s northwest, to the middle 50s southeast. Concern then turns to the long-advertised heavy rain threat for the upcoming weekend and into early next week. Due to some uncertainty to the placement of the heaviest rain have opted not to go with any hydro headlines...yet. However, will be reissuing the EFP to maintain awareness of the threat, which should come in two waves as described below. (Saturday Through Monday Night) The long-advertised spell of wet weather should commence in earnest either late Friday night or Saturday. Deep southerly flow is expected to develop across the region in response to the upper level system digging into the southwest US, and resultant isentropic ascent over the area should be quite strong with the stalled frontal boundary and low level baroclinic zone just to our south. In addition, UVV across the area will be enhance by several weak shortwaves ejecting ahead of the main system. Moisture should be no problem as airmass will essentially be the same one that fueled yesterdays storms in our area, with the increasing southerly flow adding even more moisture to the unseasonably moist December airmass. Again, models are wobbling a bit with the exact location of the axis of the heaviest precip, but they are in excellent agreement with the general idea that several rounds of convection will track along and north of the frontal boundary as it attempts to push north...from eastern OK into s MO and s IL...in the Saturday and Saturday night time. It appears that this first round of significant rain will wind down on Sunday as shortwave in the northern branch of the westerlies allows Canadian high to drop south, temporarily shutting down the warm advection and nudging the frontal boundary back south. Final wave of potentially heavy rain should impact the region on Monday and Monday night as upper level low lifts out of Texas and pushes northeast into the mid-Mississippi Valley. Again, moisture- laden AMS ans strong UVV should produce another band of moderate to occasionally heavy rain...with embedded thunderstorms...that will sweep across the area. It's not totally out of the question that we could see a bit of wintry precip Sunday night-Monday night. First concern will be late Sunday night and into early Monday as surface temps drop below freezing with the southward surge of the Canadian high...while AMS aloft remains well above freezing. This threat should be brief and on the northern fringes of the heavier rainfall...and with the very warm ground temperatures am not expecting much of an impact from this. The second concern will be Monday night as the upper low pushes across the area. It's possible that the dropping freezing levels beneath the low could cause the rain to change over to snow, but not certain if the lower levels will cool enough for any prolonged period of significant snowfall. (Tuesday-Thursday) Medium range progs suggest long wave trof will be parked over the central CONUS during this time frame. This will finally allow Canadian air to dominate the region, which should yield more normal typical wintertime temperatures. Best holiday wishes to all...from the day shift of the National Weather Service in St. Louis. Truett && .AVIATION: (For the 00z TAFs through 00z Friday Evening) Issued at 612 PM CST Thu Dec 24 2015 Weak SFC low near NE MO as of 00Z should weaken as it tracks NE this evng. This feature will allow a weak cold front to move thru the area tonight but should be much more than a wind shift. An area of MVFR CIGS may graze UIN for a few hours this evng otherwise expect VFR clouds with CIGS aoa 8 kft thru the remainder of the prd. SFC ridge will pass to the north tomorrow allowing winds to quickly become erly by Fri aftn. Guidance continues to hint at fog dvlpmnt across the wrn and nthrn CWA but didn't hit it too hard as the synoptic set up for fog is not good. FROPA this evng...NW breeze with drying Dps and sporadic mid/high clouds overnight should all act to inhibit or at least limit the fog. Specifics for KSTL: VFR fcst thru the prd. Weak cold front will pass thru the terminal this evng with winds bcmng NWrly tonight. High pressure is fcst to pass well to the north thru the prd allowing winds to veer to the east by Fri aftn. Any CIGs should be aoa 8 kft. 2% && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 39 54 47 63 / 10 10 50 100 Quincy 32 48 42 54 / 10 5 20 70 Columbia 33 52 45 59 / 5 10 60 80 Jefferson City 33 53 46 60 / 5 10 70 80 Salem 40 56 49 64 / 20 20 50 90 Farmington 39 54 49 64 / 20 20 60 100 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 24, 3:58 PM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CST THU DEC 24 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 358 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PROLONGED PERIOD OF RAINFALL IS EXPECTED OVER THE WEEKEND AND INTO EARLY NEXT WEEK. WIDESPREAD RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE LIKELY ACROSS SOUTHERN MISSOURI INTO SOUTHERN ILLINOIS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS PROLONGED PERIOD OF WET WEATHER COULD CAUSE ADDITIONAL FLOODING ALONG AREA STREAMS...CREEKS AND RIVERS. PLEASE SEE THE HYDROLOGIC OUTLOOK FOR ADDITIONAL DETAILS ON THIS RAINFALL. SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE FRIDAY NIGHT...THROUGH THE WEEKEND...AND INTO MONDAY...ESPECIALLY OVER THE SOUTHERN HALF OF MISSOURI AND SOUTHERN ILLINOIS. A BRIEF PERIOD OF FREEZING RAIN IS ALSO POSSIBLE OVER PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE SUNDAY NIGHT AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 9:28 PM CST | River Flood Warning | LSX | Jefferson | 7 days |
| Dec 24, 9:28 PM CST | River Flood Warning | LSX | Franklin | 7 days |
| Dec 24, 9:28 PM CST | River Flood Warning | LSX | Crawford | 6 days |
| Dec 24, 9:28 PM CST | River Flood Warning | LSX | Crawford, Washington | 7 days |
| Dec 24, 9:28 PM CST | River Flood Warning | LSX | Franklin, Jefferson | 8 days |
| Dec 24, 9:28 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 9 days |
| Dec 24, 9:28 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 11 days |
| Dec 25, 2:17 AM CST | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 19 more | 4 days |
| Dec 24, 10:03 PM CST | River Flood Warning | LSX | Fayette | 9 days |
Nearby
River Flood Warnings in Missouri, 2015River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.